Alert archive / Iowa / Flash Flood Watches in 2013
Flash Flood Watch 4, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Jun 13, 2013, 12:32 AM CDT for Floyd County, Iowa. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 12:32 AM CDT (05:32 UTC)
- Expired
- Jun 13, 2013, 10:17 AM CDT
- In force
- 10 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
County Floyd County, IA
The radar
The La Crosse radar (KARX), 154 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
659 WGUS63 KARX 130532 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1232 AM CDT THU JUN 13 2013 ...POTENTIAL FLASH FLOODING ALONG THE SHELL ROCK RIVER... .HEAVY RAINFALL FROM WEDNESDAY HAS RESULTED IN RAPID RISES ALONG THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE. IF THIS HAPPENS...FLASH FLOODING WOULD OCCUR...AND COULD BE SIGNIFICANT AT THE CITY OF ROCKFORD. IAZ018-131345- /O.NEW.KARX.FF.A.0004.130613T0532Z-130614T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD- INCLUDING THE CITY OF...CHARLES CITY 1232 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA... INCLUDING THE FOLLOWING AREA...FLOYD. * THROUGH THIS EVENING * THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS TRANSPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RIECK
4 follow-up statements
061 WGUS63 KARX 130745 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 245 AM CDT THU JUN 13 2013 ...POTENTIAL FLASH FLOODING ALONG THE SHELL ROCK RIVER... .HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE. IF THIS HAPPENS...FLASH FLOODING WOULD OCCUR...AND COULD BE SIGNIFICANT AT THE CITY OF ROCKFORD. AS OF 230 AM...FLOYD COUNTY EMERGENCY MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING STEADY FOR THE TIME BEING AT NORA SPRINGS...BUT THAT WATER IS GRADUALLY RISING DOWNSTREAM IN ROCKFORD. IAZ018-131545- /O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD- INCLUDING THE CITY OF...CHARLES CITY 245 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREA...FLOYD. * THROUGH THIS EVENING * THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS TRANSPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
805 WGUS63 KARX 130940 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 440 AM CDT THU JUN 13 2013 ...POTENTIAL FOR FLASH FLOODING ALONG THE SHELL ROCK RIVER... .HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE...BUT IS HOLDING STEADY AT THE MOMENT. IF THE LEVEE BECOMES COMPROMISED...FLASH FLOODING WOULD OCCUR AND COULD BE SIGNIFICANT AT THE CITY OF ROCKFORD. AS OF 430 AM...FLOYD COUNTY EMERGENCY MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING STEADY FOR THE TIME BEING AT NORA SPRINGS...BUT THAT WATER IS GRADUALLY RISING DOWNSTREAM IN ROCKFORD. RIVER GAUGES ALONG THE SHELL ROCK RIVER SUGGEST THAT THE RIVER HAS CRESTED AND IS STARTING TO DROP. UNTIL THE HIGH WATERS RECEED...WILL KEEP THE WATCH GOING. IAZ018-131745- /O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD- INCLUDING THE CITY OF...CHARLES CITY 440 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREA...FLOYD. * THROUGH THIS EVENING * THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS TRANSPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
457 WGUS63 KARX 131104 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 604 AM CDT THU JUN 13 2013 ...POTENTIAL FOR FLASH FLOODING ALONG THE SHELL ROCK RIVER... .HEAVY RAINFALL FROM YESTERDAY HAS RESULTED IN RAPID RISES ALONG THE SHELL ROCK RIVER IN NORTHEAST IOWA. EMERGENCY MANAGEMENT HAS REPORTED THAT THE LEVEE AT NORA SPRINGS IS IN THREAT OF FAILURE... BUT IS HOLDING STEADY AT THE MOMENT. IF THE LEVEE BECOMES COMPROMISED...FLASH FLOODING WOULD OCCUR AND COULD BE SIGNIFICANT AT THE CITY OF ROCKFORD. AS OF 600 AM...FLOYD COUNTY EMERGENCY MANAGEMENT REPORTS THAT THE WATER APPEARS TO BE HOLDING STEADY AT NORA SPRINGS...BUT THAT WATER IS GRADUALLY RISING DOWNSTREAM IN ROCKFORD. RIVER GAUGES ALONG THE SHELL ROCK RIVER SUGGEST THAT THE RIVER HAS CRESTED UPSTREAM FROM NORA SPRINGS AND IS STARTING TO DROP. IAZ018-131915- /O.CON.KARX.FF.A.0004.000000T0000Z-130614T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD- INCLUDING THE CITY OF...CHARLES CITY 604 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IOWA...INCLUDING THE FOLLOWING AREA...FLOYD. * THROUGH THIS EVENING * THE LEVEE ON THE SHELL ROCK RIVER AT NORA SPRINGS COULD FAIL. IF IT DOES...FLASH FLOODING WOULD OCCUR DOWN STREAM. THE CITY OF ROCKFORD WOULD EXPERIENCE SIGNIFICANT FLOODING IF THIS TRANSPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
291 WGUS63 KARX 131517 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1017 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH CANCELED FOR THE SHELL ROCK RIVER AREA... .HEAVY RAINFALL LAST NIGHT LED TO HIGH WATER AND FLOODING ALONG THE SHELL ROCK RIVER...AND WATER WAS OVERTOPPING THE SPILLWAY LEVEE IN NORA SPRINGS. WATER LEVELS HAVE NOW RECEDED SOMEWHAT... AND WATER IS NO LONGER GOING OVER THIS LEVEE STRUCTURE. THE SPILLWAY LEVEE HAS OPERATED EXACTLY AS DESIGNED...AND DOES NOT APPEAR TO HAVE SUFFERED ANY DAMAGE. IT IS NO LONGER IN DANGER OF FAILURE...SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. IAZ018-131630- /O.CAN.KARX.FF.A.0004.000000T0000Z-130614T0000Z/ /00000.0.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLOYD- INCLUDING THE CITY OF...CHARLES CITY 1017 AM CDT THU JUN 13 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IOWA HAS BEEN CANCELLED. HIGH WATER AND MINOR FLOODING WILL CONTINUE TO OCCUR ALONG THE SHELL ROCK RIVER FROM NORA SPRINGS...DOWNSTREAM THROUGH ROCKFORD AND MARBLE ROCK. HOWEVER...THERE IS NO LONGER ANY THREAT FOR A LEVEE FAILURE WHICH WOULD RESULT IN FLASH FLOODING. THE SPILLWAY LEVEE IN NORA SPRINGS HAS OPERATED EXACTLY AS DESIGNED...AND DOES NOT APPEAR TO HAVE SUFFERED ANY DAMAGE. IT IS NO LONGER IN DANGER OF FAILURE...SO THE FLASH FLOOD WATCH HAS BEEN CANCELED. SEE THE LATEST FLOOD WARNINGS FOR FURTHER UPDATES ON THE RIVER FLOODING CONCERNS. $$ MW
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 10:30 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 10:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1030 PM CDT WED JUN 12 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE. MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB FRONTOGENESIS. BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER 1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE WATER AND WARM CLOUD DEPTHS OVER 4 KM/. AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING... EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS... INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN. IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE LOWER AND MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO 2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO 1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN... THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME LOCALIZED FLOODING ON FRIDAY NIGHT. ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA. THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME. BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS JUST STAYED WITH THE ALL BLEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1030 PM CDT WED JUN 12 2013 SHOWERS AND STORMS HAVE SHIFTED SOUTH/SOUTHEAST OF KRST/KLSE AND HIGH PRESSURE HAS STARTED TO BUILD IN FROM THE NORTHERN PLAINS. HIGH CLOUDS WILL FILTER OUT OVERNIGHT...WITH BUFKIT SOUNDINGS SUGGESTING AFTERNOON CU DEVELOPMENT FOR THU. CONDITIONS SHOULD STAY VFR. && .HYDROLOGY... ISSUED AT 314 PM CDT WED JUN 12 2013 WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM....BOYNE AVIATION.....RIECK HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 9:35 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 935 PM CDT WED JUN 12 2013 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-131000- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 935 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...WESTERN AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-131000- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 935 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS EXIT SOUTH BY MIDNIGHT. BRIEF HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING...AND LIGHTNING ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Local storm report, Jun 12, 7:54 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CHARLES CITY 43.07N 92.68W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
CITY OF CHARLES CITY AT 1264 OCEAN AVENUE
&&
DTJSpecial weather statement, Jun 12, 8:08 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 808 PM CDT WED JUN 12 2013 WIZ061-130215- GRANT- 808 PM CDT WED JUN 12 2013 AT 805 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCK AND DAM 11...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... SINSINAWA...HAZEL GREEN AND CUBA CITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. ZT
Local storm report, Jun 12, 8:20 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST NORA SPRINGS 43.14N 93.01W
06/12/2013 M59 MPH FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
MILES PER HOUR NEAR NORA SPRINGS
&&
DTJLocal storm report, Jun 12, 8:25 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG NORA SPRINGS 43.14N 93.01W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
POWER LINES DOWN
&&
DTJLocal storm report, Jun 12, 8:27 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL KIELER 42.58N 90.60W
06/12/2013 E0.25 INCH GRANT WI TRAINED SPOTTER
&&
WETENKAMPLocal storm report, Jun 12, 9:09 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD GUTTENBERG 42.79N 91.10W
06/12/2013 CLAYTON IA LAW ENFORCEMENT
0422 PM HEAVY RAIN OELWEIN 42.68N 91.91W
06/12/2013 M1.50 INCH FAYETTE IA FIRE DEPT/RESCUE
0429 PM TSTM WND GST PORT ANDREW 43.21N 90.57W
06/12/2013 E60.00 MPH RICHLAND WI AMATEUR RADIO
0508 PM FLOOD BOSCOBEL 43.14N 90.70W
06/12/2013 GRANT WI TRAINED SPOTTER
STREET FLOODING IN PARTS OF THE VILLAGE
0610 PM HAIL 5 S WHALAN 43.66N 91.93W
06/12/2013 E1.75 INCH FILLMORE MN PUBLIC
0725 PM TSTM WND DMG CHARLES CITY 43.07N 92.68W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
CITY OF CHARLES CITY AT 1264 OCEAN AVENUE
0811 PM TSTM WND GST NORA SPRINGS 43.14N 93.01W
06/12/2013 M59.00 MPH FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
MILES PER HOUR NEAR NORA SPRINGS
0818 PM HAIL ORAN 42.70N 92.07W
06/12/2013 E1.00 INCH FAYETTE IA EMERGENCY MNGR
0822 PM HAIL KIELER 42.58N 90.60W
06/12/2013 E0.25 INCH GRANT WI TRAINED SPOTTER
0822 PM TSTM WND DMG NORA SPRINGS 43.14N 93.01W
06/12/2013 FLOYD IA FIRE DEPT/RESCUE
FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
POWER LINES DOWN
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 62 min |
| Jun 12, 8:15 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 60 min |
| Jun 12, 8:16 PM CDT | Areal Flood Advisory | ARX | Floyd, Mitchell | 74 min |
| Jun 12, 8:41 PM CDT | Flash Flood Warning | ARX | Floyd, Mitchell | 3 hr |
| Jun 13, 6:49 AM CDT | River Flood Warning | ARX | Floyd | 39 hr |
| Jun 13, 10:06 AM CDT | Areal Flood Warning | ARX | Chickasaw, Floyd | 23 hr |
| Jun 13, 11:07 AM CDT | River Flood Warning | ARX | Clayton | 62 hr |
Nearby
Flash Flood Watches in Iowa, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.